MAUDE Adverse Event Report: MAQUET GMBH TRACTION DEVICE; TABLE AND ATTACHMENTS, OPERATING-ROOM

MAQUET GMBH TRACTION DEVICE; TABLE AND ATTACHMENTS, OPERATING-ROOM
Model Number 141901HC
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation.E1b event site name: the full unique identifier (udi) # information is not available since the device was manufactured before 09/24/2022.
 
Event or Problem Description
On 2nd august 2024, getinge became aware of an issue with one of our devices - 141901hc - extension device (coded) used with 113322b4 -alphamaxx (460 mm longit.Shift), eu.As it was stated, during right femoral neck fracture surgery while the patient's leg was fixed and the guide pin was being inserted, a malfunction occurred in the connection part of the traction device with the operating table.Consequently, it could not be held and fell off.The surgeon quickly held the patient, however, the patient's lower back was bent in a position similar to a shrimp's arch.Due to the incident, the surgery was canceled as it was impossible to check the equipment.To confirm the health damage to the patient, a ct scan was performed.No health damage such as fractures or nerve damage other than the affected area was found.On the following day, a reoperation was performed using another device and was successfully completed.According to provided information, the deformation of the traction adapter was confirmed.We decided to report the issue based on the potential for serious injury if the situation, namely the detachment of the extension device resulting in change in patient's position and rescheduling of the surgery, was to reoccur.
 
Event or Problem Description
Getinge became aware of an issue with one of our devices - 141901hc - extension device (coded) used with 141904f0 - adapter, pair and 113322b4 -alphamaxx (460 mm longit.Shift), eu.As it was stated, during the right femoral neck fracture surgery while the patient's leg was fixed and the guide pin was being inserted, a malfunction occurred in the connection part of the traction device with the operating table.Consequently, it could not be held and fell off.The surgeon quickly held the patient; however, the patient's lower back was bent in a position similar to a shrimp's arch.Due to the incident, the surgery was canceled as it was impossible to check the equipment.To confirm the health damage to the patient, a ct scan was performed.No health damage other than in the affected area was found.On the following day, a reoperation was performed using another device and was successfully completed.We decided to report the issue based on the potential for serious injury if the situation, namely the detachment of the extension device resulting in a change in the patient's position and rescheduling of the surgery, was to reoccur.
 
Additional Manufacturer Narrative
Getinge became aware of an issue with one of our devices - 141901hc - extension device (coded) used with 141904f0 - adapter, pair and 113322b4 -alphamaxx (460 mm longit.Shift), eu.As it was stated, during the right femoral neck fracture surgery while the patient's leg was fixed and the guide pin was being inserted, a malfunction occurred in the connection part of the traction device with the operating table.Consequently, it could not be held and fell off.The surgeon quickly held the patient, however, the patient's lower back was bent in a position similar to a shrimp's arch.Due to the incident, the surgery was canceled as it was impossible to check the equipment.To confirm the health damage to the patient, a ct scan was performed.No health damage other than in the affected area was found.On the following day, a reoperation was performed using another device and was successfully completed.We decided to report the issue based on the potential for serious injury if the situation, namely the detachment of the extension device resulting in a change in the patient's position and rescheduling of the surgery, was to reoccur.The affected device was evaluated by a getinge technician.The deformation of the traction adapter was confirmed.The device was replaced with a new one.With the investigation performed it was concluded that upon the event occurrence, the device was being used for the patient¿s treatment, and thus was also directly involved with the reported incident.As the malfunction of the adapter was found, it was considered that the getinge device failed to meet its specifications.A review of the received customer product complaints revealed that there were no serious injuries to a patient or operator when this particular issue occurred.According to the getinge technician¿s assessment, the adapter was set in a state where the leg plate of the operating table was not level.As a result, the main body of the traction device rode up on the adapter and the tip fell off.The incorrect installation caused the deformation of the adapter which consequently resulted in the docking failure.In the instructions for use for the affected device (ga 1419.01 rev.9, page 6), the user is advised to bring the operating table into the 0 position before attaching the extension device to the operating table to ensure safe transfer of the extension device.The user is also warned to check and tighten securely when mounting operating table accessories.The correct attachment should be checked before using any accessory (ga 1419.01 rev.9, page 4).The detailed process of correct mounting of the extension device is described in the ifu (ga 1419.01 rev.9, pages 5-7).In summary, based on all available information it has been established that the root cause of the investigated issue was most likely related to the user error due to incorrect mounting of the extension device.We currently do not have any information that would warrant further action regarding device manufacturing or devices on the market, however as per our complaint handling processes will continue to monitor the customer experiences with the device for any future information.The correction of b5 describe event or problem, d10 concomitant products and e1 initial reporter fields deems required.This is based on the internal evaluation.Previous b5 describe event or problem: on 2nd august 2024, getinge became aware of an issue with one of our devices - 141901hc - extension device (coded) used with 113322b4 -alphamaxx (460 mm longit.Shift), eu.As it was stated, during right femoral neck fracture surgery while the patient's leg was fixed and the guide pin was being inserted, a malfunction occurred in the connection part of the traction device with the operating table.Consequently, it could not be held and fell off.The surgeon quickly held the patient; however, the patient's lower back was bent in a position similar to a shrimp's arch.Due to the incident, the surgery was canceled as it was impossible to check the equipment.To confirm the health damage to the patient, a ct scan was performed.No health damage such as fractures or nerve damage other than the affected area was found.On the following day, a reoperation was performed using another device and was successfully completed.According to provided information, the deformation of the traction adapter was confirmed.We decided to report the issue based on the potential for serious injury if the situation, namely the detachment of the extension device resulting in change in patient's position and rescheduling of the surgery, was to reoccur.Corrected b5 describe event or problem: getinge became aware of an issue with one of our devices - 141901hc - extension device (coded) used with 141904f0 - adapter, pair and 113322b4 -alphamaxx (460 mm longit.Shift), eu.As it was stated, during the right femoral neck fracture surgery while the patient's leg was fixed and the guide pin was being inserted, a malfunction occurred in the connection part of the traction device with the operating table.Consequently, it could not be held and fell off.The surgeon quickly held the patient; however, the patient's lower back was bent in a position similar to a shrimp's arch.Due to the incident, the surgery was canceled as it was impossible to check the equipment.To confirm the health damage to the patient, a ct scan was performed.No health damage other than in the affected area was found.On the following day, a reoperation was performed using another device and was successfully completed.We decided to report the issue based on the potential for serious injury if the situation, namely the detachment of the extension device resulting in a change in the patient's position and rescheduling of the surgery, was to reoccur.Previous d10 concomitant products: 113322b4 -alphamaxx (460 mm longit.Shift), eu corrected d10 concomitant products: 141904f0 adapter, 113322b4 alphamaxx table.Previous e1 initial reporter: (b)(6).Corrected e1 initial reporter: (b)(6).Full d10 concomitant products: 141904f0 - adapter, pair; 113322b4 -alphamaxx (460 mm longit.Shift), eu.

Brand Name
TRACTION DEVICE
Common Device Name
TABLE AND ATTACHMENTS, OPERATING-ROOM
Manufacturer (Section D)
MAQUET GMBH
kehler strasse 31
rastatt
GM 
Manufacturer (Section G)
MAQUET GMBH
kehler strasse 31
rastatt
GM  
Manufacturer Contact
holger ullrich
kehler strasse 31
rastatt 
GM  
MDR Report Key19971009
Report Number8010652-2024-00083
Device Sequence Number8856380
Product Code BWN
UDI-Device Identifier04046768003811
UDI-Public(01)04046768003811
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number141901HC
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2024
Supplement Date Received by Manufacturer04/07/2025
Initial Report FDA Received Date08/13/2024
Supplement Report FDA Received Date04/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2003
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
113322B4 -ALPHAMAXX (460 MM LONGIT. SHIFT), EU.; 141904F0 ADAPTER, 113322B4 ALPHAMAXX TABLE.
Patient SexFemale